Home / Acne / Acute Achilles tendonitis following oral isotretinoin therapy for acne vulgaris.

Acute Achilles tendonitis following oral isotretinoin therapy for acne vulgaris.

PMID: 1451314  

We report three cases of acute Achilles tendonitis following administration of isotretinoin for acne vulgaris. In this rarely documented side-effect, the symptoms were intimately related to the isotretinoin therapy. Modification of dose regimes permitted control of the tendonitis and an eventual successful response to isotretinoin therapy. Oral isotretinoin has been in use for more than 10 years and is known to cause a wide variety of predictable side-effects the most common of which are cutaneous and dose related. Musculoskeletal problems are also well known to occur and these include myalgia, arthralgia and less commonly arthritis and muscle damage, however, isolated Achilles tendonitis has been reported on a rare and sporadic basis. We wish to report a series of three patients who developed acute Achilles tendonitis during administration of isotretinoin for acne.

Bottomley WW,  Cunliffe WJ

About

Check Also

Optimizing the use of topical retinoids in Asian acne patients.

DOI: 1346-8138.14314  PMID: 29611225   Acne vulgaris is a common disease among people in Asia. International guidelines and treatment recommendations emphasize the central role of topical retinoids in the management of acne. However, topical retinoids remain underutilized in clinical practise, which may be in part due to fear of retinoid-associated dermatitis/lack of experience, particularly in Asian patients. …

Leave a Reply

Your email address will not be published. Required fields are marked *